MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent partially deployed when they were flushing the flush port prior to patient contact/use.The procedure was successfully completed with a competitive device.Patient outcome: did any unintended section of the device remain inside the patient¿s body? -no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? -no.Did the patient require any additional procedures due to this occurrence? -no if yes, please describe.Did the product cause or contribute to the need for additional procedures? -no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? -no.Has the complainant reported that the product caused or contributed to the adverse effects? -no.Please specify adverse effects and provide details.Paitent/event info - notes: rpn prefix: zilbs.For all complaints, reqeust the following: was a sphincterotomy or balloon dilation performed prior to use of the stent device? -not used.Was post-dilation performed after the placement of the stent? -n/a.What brand of endoscope was used with the device? -n/a.What was the target location for the complaint device? -n/a.Was the device flushed through both flushing ports before the procedure, as per ifu? -yes.Details of the wire guide used (name, diameter, hydrophilic)? -n/a.Was resistance encountered when advancing the wire guide or delivery system to the target location? -n/a.How did the physician deal with this resistance? -n/a.Was the patient's anatomy tortuous? -n/a.Did the tip of the delivery system cross the target location? -no.Did the user pull the handle toward the hub during deployment and delivery.System was not pushed during deployment? -n/a was the stent being placed through the side wall of a previously placed stent? -n/a.Was the elevator in the down position during deployment? -n/a.Are images of the device of procedure available? -n/a.Review the following failure modes with reporter.Ask questions that apply per failure mode: thrombosis, restenosis, occlusion, worsen claudication/pain, stent shortening, difficulty advancing over the wire guide, sheath separation, deployment difficulty, wire guide stuck/difficult to remove, stent fracture during deployment, stent deformation (kink/compression), flla broken.Thrombosis: -n/a.Restenosis: -n/a.Occlusion: -n/a.Worsen claudication/pain: -n/a.Stent shortening: -n/a.Difficulty advancing over the wire guide: -n/a.Sheath separation: -n/a.Deployment difficulty: -n/a.Wire guide stuck / difficult to remove: -n/a.Stent fracture during deployment: -n/a.Stent deformation (kink/compression): -n/a.Flla broken: -n/a.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the receipt of the device and device evaluation on 26-jan-2021.Initial report details: the stent partially deployed when they were flushing the flush port prior to patient contact/use.The procedure was successfully completed with a competitive device.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no, if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Paitent/event info - notes: 3.0 rpn prefix: zilbs 3.1 for all complaints, reqeust the following: 3.1.1 was a sphincterotomy or balloon dilation performed prior to use of the stent device? not used.3.1.2 was post-dilation performed after the placement of the stent? n/a.3.1.3 what brand of endoscope was used with the device? n/a.3.1.4 what was the target location for the complaint device? n/a.3.1.5 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.1.6 details of the wire guide used (name, diameter, hydrophilic)? n/a.3.1.7 was resistance encountered when advancing the wire guide or delivery system to the target location? n/a.How did the physician deal with this resistance? -n/a.3.1.8 was the patient's anatomy tortuous? n/a.3.1.9 did the tip of the delivery system cross the target location? no.3.1.10 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? n/a.3.1.11 was the stent being placed through the side wall of a previously placed stent? n/a.3.1.12 was the elevator in the down position during deployment? n/a.3.1.13 are images of the device of procedure available? n/a.3.2 review the following failure modes with reporter.Ask questions that apply per failure mode: thrombosis, restenosis, occlusion, worsen claudication/pain, stent shortening, difficulty advancing over the wire guide, sheath separation, deployment difficulty, wire guide stuck/difficult to remove, stent fracture during deployment, stent deformation (kink/compression), flla broken 3.2.1 thrombosis: n/a.3.2.2 restenosis: n/a.3.2.3 occlusion:n/a.3.2.4 worsen claudication/pain: n/a.3.2.5 stent shortening: n/a.3.2.6 difficulty advancing over the wire guide: n/a.3.2.7 sheath separation: n/a.3.2.8 deployment difficulty: n/a.3.2.9 wire guide stuck / difficult to remove: n/a.3.2.10 stent fracture during deployment: n/a.3.2.11 stent deformation (kink/compression): n/a.3.2.12 flla broken: n/a.
 
Additional Manufacturer Narrative
Complaint device was returned and evaluated on 26-jan-2021.Partial stent deployment was observed and damaged to the distal tip of the device was noted.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.The device related to this occurrence underwent a laboratory evaluation on the 26th january 2021.On evaluation of the device partial stent deployment (approximately 1.0cm) was observed at the distal end of the outer sheath at the distal white tip.Damage/roughness was evident along the clear section of the outer sheath from the distal tip to approximately 10.5cm from distal tip.There was also evidence of fish mouth damage at the distal tip.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up correction report is being submitted due to the confirmation of the device lot number.The lot number that was initially reported for this complaint was lot#: c1614930, however the lot number of the device that was returned for evaluation was c1736472.On 19-may-2021 the lot number was confirmed to be lot#: c1736472.Initial report details: the stent partially deployed when they were flushing the flush port prior to patient contact/use.The procedure was successfully completed with a competitive device.Patient outcome: did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Patient/event info notes: 3.0 rpn prefix: zilbs.3.1 for all complaints, request the following: 3.1.1 was a sphincterotomy or balloon dilation performed prior to use of the stent device? not used.3.1.2 was post-dilation performed after the placement of the stent? n/a.3.1.3 what brand of endoscope was used with the device? n/a.3.1.4 what was the target location for the complaint device? n/a.3.1.5 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.1.6 details of the wire guide used (name, diameter, hydrophilic)? n/a.3.1.7 was resistance encountered when advancing the wire guide or delivery system to the target location? n/a.How did the physician deal with this resistance? n/a.3.1.8 was the patient's anatomy tortuous? n/a.3.1.9 did the tip of the delivery system cross the target location? no.3.1.10 did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? n/a.3.1.11 was the stent being placed through the side wall of a previously placed stent? n/a.3.1.12 was the elevator in the down position during deployment? n/a.3.1.13 are images of the device of procedure available? n/a.3.2 review the following failure modes with reporter.Ask questions that apply per failure mode: thrombosis, restenosis, occlusion, worsen claudication/pain, stent shortening, difficulty advancing over the wire guide, sheath separation, deployment difficulty, wire guide stuck/difficult to remove, stent fracture during deployment, stent deformation (kink/compression), flla broken.3.2.1 thrombosis: n/a.3.2.2 restenosis: n/a.3.2.3 occlusion: n/a.3.2.4 worsen claudication/pain: n/a.3.2.5 stent shortening: n/a.3.2.6 difficulty advancing over the wire guide: n/a.3.2.7 sheath separation: n/a.3.2.8 deployment difficulty: n/a.3.2.9 wire guide stuck / difficult to remove: n/a.3.2.10 stent fracture during deployment: n/a.3.2.11 stent deformation (kink/compression): n/a.3.2.12 flla broken: n/a.
 
Additional Manufacturer Narrative
Pma/510(k) #(b)(4).Device evaluation the zilbs-635-10-6 device of lot number c1736472 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the (b)(4)2021.On evaluation of the device partial stent deployment (approximately 1.0cm) was observed at the distal end of the outer sheath at the distal white tip.Damage/roughness was evident along the clear section of the outer sheath from the distal tip to approximately 10.5cm from distal tip.There was also evidence of fish mouth damage at the distal tip.The device flushed as expected.A 0.035¿ wireguide could not pass the damage at the distal tip of the device.As the information provided by the customer indicated that the stent partially deployed during the flushing process the additional follow up information was requested following the lab evaluation: did the device make contact with an endoscope/duodenoscope? how did the damage on the outer sheath and distal tip occur? feedback from the customer again indicated that the device had not made contact with the scope.Document review prior to distribution zilbs-635-10-6 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zilbs-635-10-6 of lot number c1736472 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1736472.There is no evidence to suggest the user did not follow the instructions for use ((b)(4)).Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.Feedback from the customer confirmed that the stent deployed during flushing and that the device did not go down the scope.A possible root cause could be attributed to incorrect handling during the flushing process resulting in the stent partial premature deployment of the stent.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter the device did not make patient contact.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11031855
Report Number3001845648-2020-00962
Device Sequence Number11634594
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)220521(10)C1614930
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2022
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1614930
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/26/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/20/2020
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer11/25/2020
11/25/2020
11/25/2020
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/09/2021
06/17/2021
12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown